Jump to content
Mental Support Community

Blog Ralph

  • entries
    280
  • comments
    998
  • views
    5,294

Emotional liability


Ralph

152 views

my meds help with depression but seem to have given me high blood pressure and insomnia. Plus I've gained 10 lbs despite working my ass off in the gym. Not that I've been too careful with what I eat but honestly you try not eating half a box of cheeze-its when you've got the munchies from AAP induced high prolactin. Average weight gain is 30 lbs over six months so actually my work in the gym probably paid off.

Anyway I think I'm ready to be done with this med nonsense. I was better off when I was smoking and drinking, at least then I could have fun and not worry about it. Now I drink a glass of wine and get heart thumping in my ears 48 hrs later, what a great time. If I am going to die of heart disease no matter what there is no point in me being a non smoker except that I really love running and don't want to be addicted to anything. Love hate relationship.

So to get off drugs I have to start paying back the hurt that I've been pushing off. And that shit comes due with interest, hence it is a liability that I am building up every time I take something that gets me away from the pain.

Starting to fray at the edges. Everything I try to do doesn't work, or it does work but backfires later. Well, maybe not everything but all the things I cared about or really thought would work. That's what low emotional intelligence combined with high analytical intelligence will get you. If amoral a sociopath and if moral then a tactless buffoon. Fuck I don't even know what I'm trying to say anymore. I'm frustrated and discouraged and not sure if I should even care. Can't think straight. Sorry for rambling.

5 Comments


Recommended Comments

Nothing like weight gain to get me off a drug pronto. I'll just go cold turkey, suffer the consequences. Not a good idea 'cause it makes me suicidal but since for me, feeling suicidal is so far from actually doing it, I figure I'm pretty safe on that front. The risk for me is just feeling really crappy for a couple of weeks. And pissing everybody off who comes into contact with me. Then feeling crappy about that because then I feel I deserve to be rejected. But hell, that happens when I'm not undergoing withdrawal come to think of it. That's just me having a really bad week.

So who you saying sorry to? Cyberspace? It's not like you're making a personal attack on somebody. Ramble away. Kind of nice to see that side of you (except for the fact that it means you're hurting). Sometimes you seem so together I wonder why you're still here;).

If you need some extra TLC as you go off your meds, I'm here. PM me any time.

Link to comment

I guess I'm saying sorry to my internal critic. And my imaginary legions of followers. heh. I only sound together because I have time to compose my thoughts.

I don't know if I should go off my meds. I want to, but would that make my current or future pdocs unwilling to work with me if I make a unilateral move like that. Then again indecision and fear of imaginary consequences are more common in depressed folk so maybe I'm doing worse than I think I am. I don't feel that bad right now, but there are some weird thoughts creeping in.

Link to comment
I guess I'm saying sorry to my internal critic. And my imaginary legions of followers. heh. I only sound together because I have time to compose my thoughts.
This all sounds very familiar:o. Tell your internal critic to stuff it. As for your legions of followers - I'm sure they don't mind at all;).

I don't know if I should go off my meds. I want to' date=' but would that make my current or future pdocs unwilling to work with me if I make a unilateral move like that. Then again indecision and fear of imaginary consequences are more common in depressed folk so maybe I'm doing worse than I think I am. I don't feel that bad right now, but there are some weird thoughts creeping in.[/quote'] What do you think is making you feel better - 1) the meds or 2) the therapy or 3) the not drinking or 4) the exercising or 5) some combination of the above? In these things, I try to go by the motto, 'stop doing what's not working'. From what you write, it seems that you suspect the meds aren't working. Perhaps you could ask your pdoc how to wean yourself off the meds, starting with the ones that you feel may be doing more harm than good. I would think that items 2 - 4 above would have a pretty positive impact. So, who knows - the meds may not be doing anything for you at all.

Link to comment

Well the meds are working against the depression but at the price of higher blood pressure and insomnia. When I took 2 days off I started having some very frightening thoughts again (thoughts in my head that don't feel like me) despite going strong with all the healthy lifestyle stuff.

The blood pressure is the worst part. If I eat anything too salty I can feel my pulse in my head. It's scary and uncomfortable on top of severely restricting my diet, although my diet has suddenly gotten much healthier :). You're right that I should talk it over with my pdoc, funny how I never considered that instead thinking there was either noncompliance or keep suffering as the only two options. Thanks for that.

I took half of my prescribed level of meds today, something pdoc has discussed with me before but it didn't work out last time, so I think he'd be okay with that now. The weird thoughts went away. It amazes me that a pill can affect the way I *think* without making me feel fatigued or confused, that is I don't feel I've taken anything, I just notice things get odd when I skip it.

Link to comment

I took half of my prescribed level of meds today' date=' something pdoc has discussed with me before but it didn't work out last time, so I think he'd be okay with that now. The weird thoughts went away. It amazes me that a pill can affect the way I *think* without making me feel fatigued or confused, that is I don't feel I've taken anything, I just notice things get odd when I skip it.[/quote'] That sounds good. Hopefully the lower dose can also improve your sleep and blood pressure. It may take some time for those benefits to show up though.

Link to comment

Join the conversation

You are posting as a guest. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
×
×
  • Create New...